Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 22, 2006, 1:37 PM CDT for Searcy County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 1:37 PM CDT (18:37 UTC)
- Expired
- Sep 22, 2006, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 9:10 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 221837
TORLZK
ARC129-221915-
/O.NEW.KLZK.TO.W.0029.060922T1837Z-060922T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 215 PM CDT
* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...
LESLIE...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHWESTERN ARKANSAS.
LAT...LON 3592 9293 3573 9294 3580 9262 3580 9242
3607 9241 3607 9263
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 22, 12:48 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 22, 12:48 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1248 PM CDT FRI SEP 22 2006 .AVIATION... SHOWERS AND THUNDERSTORMS DEVELOPING AS CLOUD COVER DISSIPATES. FOR THE MOST PART...HELD OFF ON THUNDERSTORMS IN UNTIL AFTER 21Z EXCEPT FOR HRO AND BPK. MAIN SHOW WILL BE LATER THIS AFTERNOON INTO THE EVENING...WITH RAIN CONTINUING IN THE NORTH DURING THE OVERNIGHT HOURS. && .PREV DISCUSSION.../ISSUED 1239 PM CDT FRI SEP 22 2006/ UPDATE... KLZK RADAR SHOWS CELL INITIATION IN NORTHWEST SECTOR OF CWFA. INCREASED MAX TEMPERATURES FOR TODAY AS WELL AS DEW POINTS. DEW POINTS HAVE CLIMBED INTO THE LOW TO MID 70S IN MOST AREAS NOW. STRONG SOUTH AND SOUTHWEST FLOW CONTINUES ACROSS THE AREA AT THE SURFACE. ATMOSPHERE IS PRIMED AND READY FOR THUNDERSTORM DEVELOPMENT WITH SOME TORNADOES...ESPECIALLY NORTHWEST HALF OF THE AREA THIS AFTERNOON. PREV DISCUSSION.../ISSUED 320 AM CDT FRI SEP 22 2006/ DISCUSSION... WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH CENTRAL ARKANSAS ATTM...WITH ELEVATED STORMS BEHIND IT AND ONLY ISOLATED SHOWERS IN THE WARM SECTOR. MOISTURE WILL CONTINUE TO INCREASE AS THE WARM SECTOR ADVANCES NORTHWARD. SURFACE-BASED HEATING...ALONG WITH OUTFLOW FROM PREVIOUS STORMS WILL ALLOW FOR RE-DEVELOPMENT TODAY...WITH SEVERE STORMS ONCE AGAIN POSSIBLE. GRADIENT BETWEEN 989 MB LOW IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN CONUS WILL PRODUCE GUSTY WINDS THROUGH THIS EVENING. FOR THIS REASON...HAVE POSTED A LAKE WIND ADVISORY FOR THE ENTIRE AREA THROUGH EARLY EVENING. FRONT WILL MOVE INTO THE AREA ON SATURDAY...WITH MORE STORMS DEVELOPING ALONG AND AHEAD OF THE SYSTEM. AGAIN...SOME STORMS COULD BE SEVERE. SEVERE THREAT BOTH DAYS WILL RUN THE GAMUT. STEEPENING LAPSE RATES WILL INCREASE THE HAIL THREAT...WHILE INCREASING SHEAR AND HELICITY WILL AID IN THE DAMAGING WINDS AND TORNADO THREAT. FRONT LOOKS TO CLEAR THE AREA ON SUNDAY...WITH HIGH PRESSURE PUSHING BACK INTO THE REGION. UPPER LEVEL FLOW WILL REMAIN ZONAL TO NORTHWESTERLY...WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL MONDAY THROUGH FRIDAY. ANOTHER SYSTEM WILL AFFECT THE AREA AT MID- WEEK...ONCE AGAIN BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM FRIDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && AVIATION...58
Hazardous weather outlook, Sep 22, 8:15 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT FRI SEP 22 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY HAS BEEN POSTED FOR TODAY. SOUTH WINDS WILL LIKELY GUST ABOVE 25 MPH. THUNDERSTORMS IN ARKANSAS THIS MORNING WILL DIMINISH BY MIDDAY. UNTIL THEN...AN ISOLATED SEVERE STORM OR TWO COULD OCCUR. THUNDERSTORMS SHOULD BEGIN REDEVELOPING BY MID AFTERNOON IN WESTERN ARKANSAS. THESE STORMS WILL INTENSIFY AND BECOME MORE NUMEROUS BY THE EARLY EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE IN ALL PARTS OF THE STATE. HOWEVER...IT APPEARS THAT THE GREATEST CHANCES OF SEVERE WEATHER WILL BE IN NORTHERN AND WESTERN SECTIONS... POSSIBLY EXTENDING INTO THE CENTRAL PART OF THE STATE. IN THESE AREAS...A FEW TORNADOES WILL BE POSSIBLE...AND A FEW OF THE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE WIND GUSTS EXCEEDING 75 MPH AS WELL AS LARGE HAIL. SOME THUNDERSTORMS ARE LIKELY TO LINGER IN THE STATE ALL THE WAY INTO THE LATE NIGHT HOURS. HOWEVER...CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE ACROSS ALL PARTS OF THE STATE. THE MOST FAVORABLE TIME WILL BE FROM MIDDAY INTO THE EVENING...BUT SOME SEVERE WEATHER COULD CONTINUE IN THE SOUTHEAST HALF OF THE STATE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...AND ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON SATURDAY. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Local storm report, Sep 22, 7:40 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
740 AM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG BOGG SPRINGS 34.32N 94.42W
09/21/2006 POLK AR CO-OP OBSERVER
TIN OFF CHICKEN HOUSE.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:04 PM CDT | Tornado Warning | LZK | Polk | 56 min |
| Sep 21, 11:04 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 56 min |
| Sep 22, 12:04 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 56 min |
| Sep 22, 12:38 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 52 min |
| Sep 22, 1:07 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 53 min |
| Sep 22, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 26 min |
| Sep 22, 2:38 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Sep 22, 2:43 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 36 hr |
| Sep 22, 3:37 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 23 min |
| Sep 22, 4:42 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 48 min |
| Sep 22, 4:45 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 45 min |
| Sep 22, 5:25 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Stone | 35 min |
| Sep 22, 6:00 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 30 min |
| Sep 22, 12:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Sep 22, 1:10 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 50 min |
| Sep 22, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 39 min |
| Sep 22, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 34 min |
| Sep 22, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 33 min |
| Sep 22, 2:34 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 26 min |
| Sep 22, 2:39 PM CDT | Tornado Warning | LZK | Fulton | 51 min |
| Sep 22, 3:00 PM CDT | Tornado Warning | LZK | Izard, Sharp | 60 min |
| Sep 22, 3:42 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Sep 22, 3:53 PM CDT | Tornado Warning | LZK | Newton | 52 min |
| Sep 22, 3:56 PM CDT | Tornado Warning | LZK | Boone | 34 min |
| Sep 22, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Sep 22, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 46 min |
| Sep 22, 4:53 PM CDT | Tornado Warning | LZK | Searcy | 37 min |
| Sep 22, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 42 min |
| Sep 22, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 24 min |
| Sep 22, 5:14 PM CDT | Tornado Warning | LZK | Baxter | 31 min |
| Sep 22, 5:22 PM CDT | Tornado Warning | LZK | Baxter, Stone | 38 min |
| Sep 22, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 34 min |
| Sep 22, 5:47 PM CDT | Tornado Warning | LZK | Izard | 43 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 24 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 39 min |
| Sep 22, 6:00 PM CDT | Tornado Warning | LZK | Newton | 30 min |
| Sep 22, 6:16 PM CDT | Tornado Warning | LZK | Boone, Marion | 29 min |
| Sep 22, 6:20 PM CDT | Tornado Warning | LZK | Johnson | 25 min |
| Sep 22, 6:23 PM CDT | Tornado Warning | LZK | Sharp | 52 min |
| Sep 22, 6:32 PM CDT | Tornado Warning | LZK | Newton | 28 min |
| Sep 22, 6:40 PM CDT | Tornado Warning | LZK | Baxter, Marion | 50 min |
| Sep 22, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 55 min |
| Sep 22, 6:56 PM CDT | Tornado Warning | LZK | Izard | 49 min |
| Sep 22, 6:59 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 46 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.